Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 3, NWS Riverton, WY

January 11, 20064 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 11, 2006, 2:04 AM MST for 4 counties in Wyoming. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2006, 2:04 AM MST (09:04 UTC)
Expired
Jan 11, 2006, 3:38 PM MST
In force
14 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 110904
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
204 AM MST WED JAN 11 2006

WYZ003-111715-
/O.NEW.KRIW.HW.W.0003.060111T0904Z-060111T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
204 AM MST WED JAN 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. 

VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL OCCUR
NORTH OF CODY AGAIN THIS MORNING.  A STRONG STORM SYSTEM OVER THE
PACIFIC NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE
AREA AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE
TRAVELING ALONG HIGHWAY 120 NORTH OF CODY SHOULD BE PREPARED FOR STRONG
CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
8 follow-up statements
000 
WWUS75 KRIW 110911
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
211 AM MST WED JAN 11 2006

WYZ003-111715-
/O.CON.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
211 AM MST WED JAN 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL
OCCUR AGAIN THIS MORNING. A STRONG STORM SYSTEM OVER THE PACIFIC
NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE AREA
AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE TRAVELING
ALONG HIGHWAY 120 FROM CODY ON NORTH SHOULD BE PREPARED FOR STRONG
CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KRIW 111104
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
404 AM MST WED JAN 11 2006

WYZ019-020-111900-
/O.EXB.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
404 AM MST WED JAN 11 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

VERY STRONG WEST WINDS OF 35 TO 45 WITH GUSTS TO 70 MPH WILL
OCCUR AGAIN TODAY ACROSS SOUTHERN FREMONT COUNTY AND MOST OF
NATRONA COUNTY. A STRONG STORM SYSTEM OVER THE PACIFIC NORTHWEST
WILL MOVE QUICKLY EAST DEPARTING THE AREA LATE THIS
AFTERNOON...ALLOWING THE WIND TO DIMINISH. 

THOSE TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY
GAP...HIGHWAY 26 FROM HIGHLAND TO CASPER...HIGHWAY 220 FROM MUDDY
GAP TO CASPER...AND INTERSTATE 25 FROM CASPER TO MIDWEST SHOULD
BE PREPARED FOR STRONG CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ003-111900-
/O.CON.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
404 AM MST WED JAN 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

VERY STRONG WEST WINDS OF 40 TO 50 WITH GUSTS TO 80 MPH WILL
OCCUR AGAIN THIS MORNING. A STRONG STORM SYSTEM OVER THE PACIFIC
NORTHWEST...WILL MOVE QUICKLY EAST THIS MORNING DEPARTING THE
AREA AROUND MID DAY...ALLOWING THE WIND TO DIMINISH. THOSE
TRAVELING ALONG HIGHWAY 120 FROM CODY ON NORTH SHOULD BE PREPARED
FOR STRONG CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KRIW 111757
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1057 AM MST WED JAN 11 2006

WYZ003-111900-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-060111T1900Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1057 AM MST WED JAN 11 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONG WINDS FROM EARLIER THIS MORNING HAVE
SUBSIDED...THEREFORE THE WARNING HAS BEEN CANCELLED.

$$

WYZ019-020-112300-
/O.CON.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1057 AM MST WED JAN 11 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON. 

VERY STRONG WEST WINDS OF 35 TO 45 WITH GUSTS TO 65 MPH WILL
CONTINUE INTO THIS AFTERNOON. THESE STRONG WINDS ARE EXPECTED TO
SLOWLY SUBSIDE BY EARLY EVENING. 

THOSE TRAVELING ALONG HIGHWAY 287 FROM BEAVER RIM TO MUDDY GAP...
HIGHWAY 26 FROM HIGHLAND TO CASPER...HIGHWAY 220 FROM MUDDY GAP
TO CASPER...AND INTERSTATE 25 FROM CASPER TO MIDWEST SHOULD BE
PREPARED FOR STRONG CROSS WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KRIW 112238
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
338 PM MST WED JAN 11 2006

...HIGH WIND WARNING HAS BEEN CANCELLED...

WYZ019-020-112345-
/O.CAN.KRIW.HW.W.0003.000000T0000Z-060111T2300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
338 PM MST WED JAN 11 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS ACROSS THE AREA WILL CONTINUE TO DECREASE OVER THE NEXT FEW
HOURS. SOUTHWEST WINDS OF 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THIS EVENING. LOCAL GUSTS TO 50 MPH WILL STILL BE POSSIBLE
EARLY THIS EVENING.

$$
000 
WWUS75 KRIW 171247
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
547 AM MST TUE JAN 17 2006

...STRONG AND POSSIBLY DAMAGING WINDS EXPECTED ACROSS PORTIONS OF
THE CODY FOOTHILLS THIS MORNING...

.STRONG WINDS ARE LIKELY IN THE CODY FOOTHILLS THROUGH LATE THIS
MORNING. A WEATHER PATTERN WITH STRONG MOUNTAIN TOP WINDS THAT
HAS HISTORICALLY RESULTED IN HIGH WINDS IN THE LANDER AREA WILL
SET UP LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING.

WYZ003-171800-
/O.CON.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
547 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

STRONG WEST WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY ACROSS
THE CODY FOOTHILLS THIS MORNING. WINDS WERE INCREASING IN THE
FOOTHILLS NORTHWEST OF CODY EARLY THIS MORNING WITH WIND SPEEDS
OF 38 MPH WITH GUSTS TO 60 MPH RECORDED ALONG CHIEF JOSEPH HIGHWAY
296. EXPECT THESE STRONG WINDS TO MIX DOWN INTO THE LOWER
ELEVATIONS THIS MORNING...ESPECIALLY ALONG HIGHWAY 120 FROM NORTH
OF CODY TO THE MONTANA BORDER. AREAS IN THE FOOTHILLS SOUTHWEST OF
CODY AROUND BUFFALO BILL RESERVOIR MAY ALSO RECEIVE THESE STRONG
WINDS. THE AREA AROUND CLARK AND SOUTHWEST OF CODY ARE THE MOST
SUSCEPTIBLE TO THESE WINDS BUT ANYONE ALONG THE CODY FOOTHILLS
SHOULD BE ALERT FOR POSSIBLE HIGH WINDS WITH WIND GUSTS IN EXCESS
OF 60 MPH. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD STAY
ALERT FOR THESE STRONG AND POSSIBLY DANGEROUS WINDS TONIGHT
THROUGH TUESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ018-172200-
/O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
547 AM MST TUE JAN 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER
AREA LATE TUESDAY EVENING THROUGH WEDNESDAY MORNING. SIMILAR
WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF
55 MPH WITH GUSTS OVER 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AEM
000 
WWUS75 KRIW 171749
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MST TUE JAN 17 2006


WYZ003-171900-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-060117T1800Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1049 AM MST TUE JAN 17 2006

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

STRONG WIND ARE STILL POSSIBLE OVER THE AREA THIS MORNING...BUT
BELOW WARNING CRITERIA. WEST WIND OF 25 TO 35 MPH WITH GUSTS TO 55
MPH ARE POSSIBLE ALONG THE WESTERN FOOTHILLS OF CODY AND ACROSS
THE TOWN OF CLARK. WINDS SHOULD DECREASE THROUGH THIS AFTERNOON.

$$

WYZ018-172300-
/O.CON.KRIW.HW.A.0003.060118T0500Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1049 AM MST TUE JAN 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 10 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING. 

STRONG MOUNTAIN TOP WINDS MAY PRODUCE HIGH WINDS IN THE LANDER
AREA LATE THIS EVENING THROUGH WEDNESDAY MORNING. SIMILAR WEATHER
PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED WINDS OF 55 MPH
WITH GUSTS OVER 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 172237
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
337 PM MST TUE JAN 17 2006

WYZ018-180700-
/O.EXT.KRIW.HW.A.0003.060118T0700Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
337 PM MST TUE JAN 17 2006

...HIGH WIND WATCH NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH WEDNESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH WEDNESDAY MORNING. 

THE POTENTIAL STILL EXISTS FOR A PERIOD OF STRONG WINDS AND SEVERE
WIND GUSTS ALONG THE LANDER FOOTHILLS...INCLUDING THE TOWN OF
LANDER.  STRONG MOUNTAIN TOP WINDS ARE FORECAST OVERNIGHT INTO
WEDNESDAY MORNING ASSOCIATED WITH A WEATHER SYSTEM MOVING INTO THE
REGION.

SIMILAR WEATHER PATTERNS IN THE PAST HAVE RESULTED IN SUSTAINED
WINDS OF 55 MPH WITH GUSTS OVER 70 MPH IN THE LANDER AREA.
THEREFORE...A HIGH WIND WATCH HAS BEEN ISSUED.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KRIW 180543
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1043 PM MST TUE JAN 17 2006


WYZ018-180645-
/O.CAN.KRIW.HW.A.0003.060118T0700Z-060118T1900Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
1043 PM MST TUE JAN 17 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH
WIND WATCH. 

WEATHER CONDITIONS NO LONGER APPEAR FAVORABLE FOR WINDS TO BLOW AT HIGH
WIND CRITERIA OVER THE LANDER FOOHILLS TONIGHT THROUGH WEDNESDAY
MORNING. HOWEVER...WEST WINDS ARE STILL EXPECTED TO REACH TO 30 MPH
TONIGHT ALONG WITH WITH SOME GUSTS OF UP TO 40 MPH. WINDS SHOULD
DECREASE DURING THE DAY WEDNESDAY.


$$

LIPSON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 10, 8:05 PM MST, 5 hours 59 minutes earlier.

Area forecast discussion, Jan 10, 8:05 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
805 PM MST TUE JAN 10 2006

.UPDATE...UPDATED FOR THE EXPIRATION OF THE HIGH WIND WARNING AT 8 PM
FOR PARTS OF CENTRAL WYOMING.

.SHORT TERM...ISSUED AT 307 PM MST...TONIGHT THROUGH FRIDAY...

PRECIPITATION SLOW TO DEVELOP IN WEST THIS AFTERNOON AS SHORTWAVE
MOVING ACROSS SOUTHERN ALBERTA THIS AFTERNOON DELAYED ONSET OF WARM
CONVEYOR BELT PRECIPITATION.  THIS SHORTWAVE ALSO EFFECTIVELY
SHUTDOWN HIGH WINDS IN THE CODY AREA WITH ITS PASSAGE WITH MAX WIND
GUST OF 84 MPH RECORDED NORTH OF CLARK NEAR THE MONTANA BORDER THIS
MORNING.  SURFACE GRADIENT HOLDING STEADY AT AROUND 18 MILLIBARS
BETWEEN ROCK SPRINGS AND GILLETTE THIS AFTERNOON WITH PRESSURE
FALLS BETWEEN THE TWO LOCATIONS ABOUT THE SAME RATE.  MAX PRESSURE
FALLS MOVING OUT INTO NORTHERN PLAINS AHEAD OF AFOREMENTIONED
SHORTWAVE SO HIGH WINDS IN SOUTH CENTRAL TO CASPER SHOULD LAST A
FEW MORE HOURS BEFORE DECREASING.  ROVING METEOROLOGIST IN THE
CASPER AREA STILL REPORTING GUSTS OVER 60 MPH ON SE SIDE OF CASPER
ON SCENIC DRIVE.

MAIN FORECAST FOCUS ON SUSTAINED PERIOD OF SNOWFALL FOR WESTERN
WYOMING TONIGHT THROUGH WEDNESDAY EVENING AS WARM CONVEYOR BELT
WITH IMPRESSIVE FETCH OF PACIFIC MOISTURE SETS UP OVER AREA THROUGH
THE PERIOD.  BEST UPPER SUPPORT WITH SOME JET COUPLING SETS UP
WEDNESDAY MORNING BEFORE COLD FRONT MOVES THROUGH BETWEEN 21Z AND
00Z.  WEST NORTHWEST FLOW SHOULD KEEP ACCUMULATING SNOW GOING INTO
WEDNESDAY EVENING BEHIND FRONTAL PASSAGE BEFORE PACIFIC TROUGH
DIVES INTO GREAT BASIN...WITH PRECIPITATION DECREASING FROM
NORTHWEST TO SOUTHWEST OVERNIGHT.  HAVE THUS PUSHED WINTER WEATHER
HILITES BACK TO 10 PM WEDNESDAY.  RIDGE TOP WINDS THAT ARE
CURRENTLY 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE TO
INCREASE TONIGHT REACHING A MAXIMUM WEDNESDAY MORNING WITH PASSAGE
OF 60 KNOT MID-LEVEL JET.  THUS...PERIOD OF MAXIMUM SNOWFALL WILL
OCCUR WITH HIGHEST WIND SPEEDS FOR HEAVY SNOW ALONG WITH SIGNIFICANT
BLOWING AND DRIFTING OVER MOUNTAIN PASSES.

THE MAIN CHANGE TO WEDNESDAY NIGHT AND THURSDAY IS A MORE ANTI-
CYCLONIC ORIENTATION TO INCOMING JET (LESS LEFT FRONT QUADRANT
DIVERGENCE) ON FRONT SIDE OF UPSTREAM RIDGE...SO NOT EXPECTING STRONG
FRONTOGENESIS ACROSS CENTRAL WYOMING THIS TIME AROUND.  HAVE SHIFTED
HIGHEST POPS ALONG AND SOUTH OF INTERSTATE 80 DURING THIS PERIOD
WHERE GFS IS INDICATING BEST LIFT AND MOISTURE AS TROUGH DIVES SOUTH
ACROSS CENTRAL ROCKIES. UPPER RIDGE BUILDS OVER AREA THURSDAY
AFTERNOON THROUGH FRIDAY WITH BACKING FLOW STRONG WARM AIR ADVECTION
PATTERN BY FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...
EXTENDED FORECAST CONTINUES VERY PROGRESSIVE FAST ZONAL PATTERN WITH
STRONG WESTERLY FLOW OVER THE EASTERN PACIFIC ACROSS THE NORTHERN
ROCKIES INTO THE NORTHERN PLAINS. THIS WILL BRING A SERIES OF FAST
MOVING LOW PRESSURE TROUGHS AND ASSOCIATED PACIFIC COLD FRONTS...AND
WEAK HIGH PRESSURE RIDGES THROUGH WYOMING.  THE PRECIPITATION WILL
INCREASE IN THE WESTERN MOUNTAINS ON SATURDAY EVENING AHEAD OF
ANOTHER LOW PRESSURE TROUGH AND COLD FRONT THAT WILL SPREAD MORE
PRECIPITATION EAST OF THE DIVIDE SUNDAY AND SUNDAY NIGHT.  THERE
SHOULD BE ENOUGH MOISTURE IN THE FLOW FOR MOUNTAIN SHOWERS ON MONDAY
WITH SOME SHOWERS IN NORTHWEST FLOW EAST OF THE DIVIDE AS WELL. WINDS
WILL REMAIN RATHER STRONG IN THE MOUNTAINS AND THE SOUTH...AND ALONG
THE EAST SLOPES OF THE MOUNTAINS AS WELL AS THROUGH THE WIND
CORRIDOR.  THE PRECIPITATION THROUGH THE EXTENDED SHOULD BE ALMOST
ENTIRELY IN THE FORM OF SNOW. NOT MUCH CHANGE IN TEMPERATURES AND
WILL BE RATHER DIFFICULT WITH PERIODS OF PRECIPITATION...CLOUD COVER
AND WINDS HAVING SIGNIFICANT IMPACT ON DAILY TEMPERATURES.  WITH THE
FAST FLOW...CHANGES IN TIMING OF TROUGHS AND FRONTS WILL BE DIFFICULT
AS WELL AND MAY SEE CHANGES IN TIMING THROUGH THE EXTENDED FORECAST
THE NEXT SEVERAL DAYS.  THIS IS ALREADY SHOWING UP WITH THE DELAY OF
PRECIPITATION MOVING INTO THE WEST ON SATURDAY. AT THIS TIME THE
MODELS SEEM TO BE IN FAIR AGREEMENT OVER WYOMING...WHILE MAJOR
DIFFERENCES OCCUR OVER THE EASTERN PACIFIC AND THE EASTERN U.S.
A RATHER STRONG TROUGH AND COLD FRONT MOVES INTO THE FAR WEST ON
TUESDAY WHICH MAY BRING SIGNIFICANT SNOW AMOUNTS TO THE WESTERN
MOUNTAINS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNINGS FOR WESTERN
MOUNTAINS AND VALLEYS THROUGH 10 PM WEDNESDAY EVENING...WY ZONES
12>15...23>25.

SNOW ADVISORY FOR YELLOWSTONE NATIONAL PARK AND ABSAROKA MOUNTAINS
THROUGH 10 PM WEDNESDAY EVENING...WY ZONES 1..2.

&&

SHORT TERM...AEM
LONG TERM...C.BAKER
Hazardous weather outlook, Jan 10, 7:57 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
757 PM MST TUE JAN 10 2006

WYZ001>020-022>030-111200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
757 PM MST TUE JAN 10 2006

...WINTER STORM WARNINGS AND SNOW ADVISORIES FOR MUCH OF WESTERN
WYOMING THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A MOIST WESTERLY FLOW WILL SPREAD SNOW ACROSS WESTERN WYOMING
TONIGHT.  THIS PATTERN IS EXPECTED TO BRING HEAVY SNOW TO WESTERN
WYOMING ALONG WITH STRONG RIDGE TOP WINDS CREATING TREACHEROUS OR
IMPOSSIBLE TRAVEL CONDITIONS OVER MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE SNOW CONTINUES IN THE WEST WEDNESDAY...TAPERING OFF LATE
WEDNESDAY EVENING.  SNOWFALL OF 12 TO 22 INCHES IN THE WESTERN
MOUNTAINS WITH 6 TO 12 INCHES IN THE STAR VALLEY...JACKSON HOLE AND
PINEDALE AREAS ARE POSSIBLE.  SNOWFALL WILL LIKELY CONTINUE IN THE
TETONS WEDNESDAY NIGHT...WITH ADDITIONAL ACCUMULATION POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND OTHER OBSERVERS...PLEASE REPORT SNOWFALL IN EXCESS OF 3
INCHES TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

TRIW

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.